General Question

judochop's avatar

Any of you ex-smokers experience this?

Asked by judochop (16070points) October 5th, 2008

I recently quit smoking and then got sick and started taking antibiotics. I now have this awesomely painful indigestion that is 24/7. I know that my flora is out of whack but this just makes me wanna have a smoke. Have any of you delt with this while quitting? Is there a way for me to get it on track so I can stop burping and passing amazing long winded gases that would satisfy a team of 14 year olds?! I hurt and I wanna get better damnit!

Observing members: 0 Composing members: 0

8 Answers

JackAdams's avatar

I did not experience what is happening to you, when I quit in 1979.

I’m sorry you are having that problem, but it sounds like your body is adjusting to a sudden influx of good health, perhaps.

loser's avatar

No, I haven’t had that happen. It’s probably the antibiotics that caused your digestion issues. Hang in there! Smoking won’t help it, just try some acidolphilis. Good luck!!!

hearkat's avatar

I quit in 1985 and wasn’t a heavy smoker, so I did not have that experience. I just want to suggest that you eat some yogurt (Stonyfield Farms is organic and has several active cultures) to help get your digestive system back to normal.

autumn43's avatar

You should take some probiotics to counteract the side effects of the antibiotics. Probiotics help the digestive tract stay normal (or get back to it).

fireside's avatar

You should try taking something with the antibiotics too.
It sounds like they’re eating away at you.

Definitely stick with it, like Jack said, your body just isn’t used to clean air yet.

gailcalled's avatar

Never, and I quit cold-turkey. But I was not ill and taking antibiotics.

jsc3791's avatar

I have heard this from ex-smokers… that they never really got sick while smoking but once they quit they had a lot of G.I. and sinus-y problems. I am not sure what to do about it, but I don’t think it is an uncommon issue. You should ask your doctor about it.

IchtheosaurusRex's avatar

The only GI problem I had was mild constipation. It lasted a couple of days, and I experienced it only in the first week. My sleep cycle was disturbed for close to 6 weeks; I tended to tire early in the evening and wake earlier, which wasn’t really a bad thing. I was 30 years old when I quit, and that was 29 years ago. I agree with the others that the antibiotics are likely the cause of your GI problems. You want to smoke because you want to be comforted. Don’t give in to that. If anything, nicotine would stimulate your colon and make the symptoms worse.

Answer this question




to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
Knowledge Networking @ Fluther